MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted lens has not returned.If the sample becomes available the file will be reopened and updated.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that a qualified cartridge and a non-qualified viscoelastic were used.The handpiece information was not provided.The root cause may be unrelated to the lens and related to patient.The completed questionnaire indicated that in the surgeon's opinion for what caused the event: patient unable to adapt to lens.Information indicated that even with the lri performed her vision was only slightly improved.The patient would like the lens exchanged and removed.Information was provided that the company 23.0 diopter ( 1.5 extended depth of focus) lens.Lens was removed and replaced with a non-company monofocal lens (+25.00 diopter).This information that an extended depth of focus lens was exchanged for a monofocal lens would also support that the replacement lens was an improved selection for this patient's vision needs or preferences.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that after intraocular lens (iol) implant procedure, the patient's vision was worse then prior to surgery.The lens was explanted and replaced with a monofocal lens 2 months after the initial procedure.The clinical reason for explant was poor distance and near vision.Additional information has been requested and received stating the patient was not seeing well at a distance or near.Limbal relaxing incisions performed but her vision was only slightly improved.The patient was still struggling with near tasks as well as computer, so the lens explant was performed.The surgeon's prognosis was good.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16545029
Report Number1119421-2023-00461
Device Sequence Number6453074
Product Code POE
UDI-Device Identifier00380652405836
UDI-Public00380652405836
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.230
Device Lot Number15386877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS OVD; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale